Illinois, 2005Damaging Wind in Illinois, June 7, 2005
June 7, 2005 · NWS ILX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 7, 2:07 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 2:07 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT TUE JUN 7 2005
.DISCUSSION...
CONCERN TODAY IS THE APPROACH OF SEVERAL FRONTS TOWARD THE ILLINOIS
AREA AND THE AMOUNT OF TROPICAL MOISTURE OVER REGION...RESULTING IN
A MINOR THREAT OF PRECIPITATION FOR THE AREA THROUGH DAY 7.
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
MORNING UPPER AIR DATA SHOWS VERY WEAK UPPER TROF OVER MIDWEST AT
500MB, DEPICTED BY IR SATELLITE DATA BY 19Z FROM SOUTHWEST MN TO
EASTERN KS. THIS SYSTEM ROTATING NORTRHEAST. AIRMASS AHEAD OF IT IS
UNSTABLE, HOWEVER CAP SIGNIFICANT OVER CENTRAL ILLINOIS. WILL PUT
SLIGHT CHANCE IN THE SOUTHEAST CWA DURING EVENING WITH REMAINS OF
EASTERM MISSOURI TRACKING TOWARD REGION ALONG EDGE OF DEEPER LOW
LEVEL MOISTURE LINGERING FROM YESTERDAY AS SEEN IN MSAS DATA. EXPECT
REST OF WEST MO CONVECTION TO DIE BEFORE REACHING WESTERN CWA DUE TO
CAP IN PLACE.
FOR WEDNESDAY...FRONT PROGGED TO MOVE SOMEWHAT CLOSER, HOWEVER CAP
STILL REMAINS IN PLACE WITH THE MAIN THRUST OF THE TROPICAL MOISTURE
SEEN IN NAM MODEL APPEARING TO MOVE INTO IN. WILL GO WITH 20 POPS.
THE FRONT NEVER ACTUALLY MOVES INTO STATE, THE APPROACH WEDNESDAY
NIGHT INTO THURSDAY AND THURSDAY NIGHT SHOULD BE ENOUGH TO TRIGGER
SCT CONVECTION OVER THE AREA.
LONG TERM...FRIDAY THROUGH TUESDAY...
DO NOT SEE A LOT OF CHANGE THROUGH THE LONG TERM PERIODS. AS THE
FIRST FRONT WASHES OUT WEST OF STATE, SECOND ONE APPROACHES FRIDAY.
THE SAME RESULT OF SCT CONVECTION WILL BE THE CASE WITH NO REAL
ORGANIZED ACTIVITY EXPECTED.
THE GFSLR DOES FINALLY TRY TO MOVE A SIGNIFICANT WAVE ACROSS
NORTHERN IL AND THE SOUTHERN GREAT LAKES MONDAY INTO TUESDAY.
HOWEVER THE FOREIGN MODELS DO NOT REFLECT THIS AND THE GFSLR APPEARS
TO BE THE OUTLYIER. NCEP MANUAL PROGS ARE MORE CONSERVATIVE WITH
THIS, GOING WITH THE FOREIGN MODEL BLEND WHICH LOOKS BEST. FOR THAT
REASON, INCREASED TEMPS, MODIFIED WINDS, AND INCREASED DEW POINT
GRIDS FOR DAYS 6 AND 7.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
GOETSCH
Hazardous weather outlook, Jun 7, 10:11 AM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT TUE JUN 7 2005
ILZ027>031-036>038-040>053-081100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...PEORIA...
SPRINGFIELD AND TAYLORVILLE
1111 AM CDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES WILL BEGIN TO INCREASE ACROSS CENTRAL AND EAST
CENTRAL ILLINOIS WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT AS
A SERIES OF WEATHER DISTURBANCES MOVES THROUGH THE UPPER MIDWEST AND
GREAT LAKES REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ILZ054>057-061>063-066>068-071>073-081100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE...
MATTOON AND SHELBYVILLE
1111 AM CDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A VERY WARM AND HUMID AIR MASS WILL CONTINUE TO HOLD OVER SOUTHEAST
ILLINOIS TODAY. THE COMBINATION OF DAY TIME HEATING AND HIGH HUMIDITY
LEVELS MAY LEAD TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY
RAINFALL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. THE
THREAT FOR THUNDERSTORMS WILL DIMINISH ACROSS THE AREA THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA STARTING ON
THURSDAY...AND CONTINUE THROUGH FRIDAY NIGHT AS SEVERAL WEAK
DISTURBANCES DRAG A FRONTAL BOUNDARY THROUGH THE UPPER MIDWEST AND
GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HARDIMAN
Thunderstorm Wind, Vermilion
- When
- June 7, 4:40 PM CST
- Where
- Vermilion County, Rossville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -87.667
Extensive damage to a shed and a dog house was blown across a yard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Minnesota, June 7 to 8, 20051 death · 4 injured · $650,000 · 1.5 in hail · 122 events
- Flash Flood in North Dakota, June 7, 2005$750,000 · 1 event
- Lightning Strikes in South Carolina, June 7 to 8, 2005$680,000 · 2 events
- Tornado and Hail in South Dakota, June 7, 2005$117,000 · F1 · 10 events
- Flash Flood in North Dakota, June 7 to 8, 2005$350,000 · 1 event
- Hail in Minnesota, June 7, 2005$212,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, June 7, 2005$100,000 · 2.75 in hail · 16 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 2005$11,000 · F0 · 48 events
- Flash Flood in Louisiana, June 7, 2005$100,000 · 1 event
- Flash Flood and Hail in South Dakota, June 7, 20051 in hail · 43 events
- Flash Flood in North Dakota, June 7, 2005$70,000 · 1 event
- Flash Flood in Missouri, June 7, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455207.